Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 68, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Oct 31, 2021, 12:18 PM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2021, 12:18 PM EDT (16:18 UTC)
- Expired
- Nov 1, 2021, 10:36 PM EDT
- In force
- 34 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
379 WHUS71 KGYX 311618 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1218 PM EDT Sun Oct 31 2021 ANZ150>154-010630- /O.EXP.KGYX.GL.W.0029.000000T0000Z-211031T1600Z/ /O.NEW.KGYX.SC.Y.0068.211031T1618Z-211102T0400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1218 PM EDT Sun Oct 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Casco Bay and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until midnight EDT Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
603 WHUS71 KGYX 010251 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1051 PM EDT Sun Oct 31 2021 ANZ150>154-011500- /O.CON.KGYX.SC.Y.0068.000000T0000Z-211102T0400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1051 PM EDT Sun Oct 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until midnight EDT Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
679 WHUS71 KGYX 010651 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 251 AM EDT Mon Nov 1 2021 ANZ150>154-012100- /O.CON.KGYX.SC.Y.0068.000000T0000Z-211102T0400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 251 AM EDT Mon Nov 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft, except 2 to 5 ft in the bays. * WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until midnight EDT Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
209 WHUS71 KGYX 012257 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 657 PM EDT Mon Nov 1 2021 ANZ151-153-020000- /O.CAN.KGYX.SC.Y.0068.000000T0000Z-211102T0400Z/ Penobscot Bay-Casco Bay- 657 PM EDT Mon Nov 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below small craft thresholds. $$ ANZ150-152-154-020400- /O.CON.KGYX.SC.Y.0068.000000T0000Z-211102T0400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 657 PM EDT Mon Nov 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
999 WHUS71 KGYX 020236 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1036 PM EDT Mon Nov 1 2021 ANZ150-152-154-020345- /O.CAN.KGYX.SC.Y.0068.000000T0000Z-211102T0400Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1036 PM EDT Mon Nov 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas and winds have fallen below small craft thresholds on average across the waters. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 8:31 AM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Oct 31, 8:31 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Gray ME 831 AM EDT Sun Oct 31 2021 .SYNOPSIS... As low pressure pulls away today, the rain will come to an end and mild temperatures will remain in its wake through Monday. A cold front on Monday will bring drier and cooler air. A weak disturbance will likely pass through the area on Wednesday bringing a few rain or snow showers. A more significant coastal system is possible late in the week and early next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 825 PM Update...Have extended flood warnings this morning until about noon as runoff still continues from the 3 to 7 inches of rain that fell through early this morning. Law enforcement agencies report that many roads are impassible in their towns on the Maine coastal plain. Low pressure just west of Portland will continue to move northward this morning with gusty southwesterly winds kicking in. A few gusts may approach 40 MPH through midday. Otherwise, the rain will continue to end from south to north this morning. 645AM UPDATE... The dry slot has pushed onto the coast and the heavy rain threat is rapidly ending. Additional moisture is wrapping around the low and bringing renewed light rain to New Hampshire, but this is not expected to lead to additional flooding concerns. The Flash Flood Watch has been canceled as new flooding is not expected, with all current potential hazard areas covered by Flood Warnings. The Wind Advisory is also nearing its end, but will allow this to continue until its natural expiration at 8AM as there remain some gusts near advisory criteria at Rockland. 430AM UPDATE... An area of convection is rotating toward the southwest Maine coastline along the front of the incoming dry slot. Expect a rumble or two of thunder and briefly increased rainfall rates as this moves through. ORIGINAL DISCUSSION... We remain in the moist inflow side of the upper low this morning, with the last wave of energy lifting through the area. Rain continues until this lifts northward during the morning hours today. Behind it expect mild conditions with highs reaching the low 60s. Another round of showers is possible late in the day as the upper low lifts north and some moisture wraps around it and back through northern New England. Current headlines continue, although most will be able to be discontinued this morning. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Moist environment remains in place tonight, so it will be another mild night with lows only in the mid 40s. The next wave rotates through Quebec on Monday, sending a cold front through our area. While it won't change the wind direction much, and the temperature won't change much either, it will be most noticed in the fall in dewpoint. It will also be accompanied by some gustier winds as cold advection aloft promotes better mixing of the low levels. Despite the cold advection, we still likely reach 60 at the coast before the cooler air is felt Monday night. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Generally dry conditions and turning cooler as the week unfolds. A coastal low remains possible by the end of the week. We start out with strong cold air advection on Monday night with a fast cyclonic flow aloft. A weak trough may trigger a couple isolated rain showers on Tuesday into Wednesday with some light snow showers mixing in over the northern mountains at times. The core of the cold air will reach the region on Thursday with H8 temperatures dropping into the -6 to -8C range across the region. Afternoon highs will reach the upper 30s in the north to the 40s in the south. A solid freeze will reach most areas Wednesday night and Thursday night with only a few reading over far southern areas remaining above 32 degrees. 00Z guidance remains in disagreement as to whether there will be a coastal low for the Friday into Saturday time frame. However, considering the ridge that is forecast to form over the western United States and western Canada, this does appear to be a reasonable scenario. In any case, we will need to monitor this potential as we top out at our highest tides of the month during that period. Also, this system has the potential to bring some of the first snow to portions of the region during this period. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... Short Term...IFR or LIFR conditions continue along the coastal plain as rain continues this morning. Rain lifts northward after 12Z, although it will take a bit longer for MVFR ceilings to lift and break up on a light southwest wind. Winds increase out of the west on Monday as a cold front moves through. Long Term...Mainly VFR conditions. However MVFR conditions at times in isolated rain and snow showers, mainly in the mountains this week. && .MARINE... Short Term... Gales reissued for all waters through noon today for 35-45 kt gusts as winds shift southwesterly. Waves remain quite large after the recent gale and will take some time to subside. West winds pick up on Monday after a cold front moves through with 25 to 30 KT gusts expected. Long Term...Winds and seas will be below SCA thresholds. A northeasterly gradient may develop late in the week and into next weekend. && .HYDROLOGY...Runoff continues this morning with several roads on the Maine coastal plain impassible at this time. Have had reports of almost 7 inches of rain in a few spots. Flood warnings continue until noon. Also, the Presumpscot River is expected to crest around 20 ft in Westbrook early this afternoon. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...Wind Advisory until 11 AM EDT this morning for MEZ025>028. NH...None. MARINE...Gale Warning until noon EDT today for ANZ150>154. && NEAR TERM...Ekster SHORT TERM...Kimble LONG TERM...Cannon
Hazardous weather outlook, Oct 31, 6:39 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 639 AM EDT Sun Oct 31 2021 MEZ007>009-012>014-NHZ001>009-011-012-015-011045- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Cheshire-Eastern Hillsborough- Western And Central Hillsborough- 639 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-151-011045- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- 639 AM EDT Sun Oct 31 2021 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ152>154-011045- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 639 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018>022-033-NHZ010-013-011045- Interior York-Central Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Interior Cumberland Highlands-Strafford- Interior Rockingham- 639 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, central New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Rain exits the region, however some localized flooding continues early. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ025>028-011045- Sagadahoc-Lincoln-Knox-Coastal Waldo- 639 AM EDT Sun Oct 31 2021 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Rain exits the region, however some localized flooding continues early. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023-024-NHZ014-011045- Coastal York-Coastal Cumberland-Coastal Rockingham- 639 AM EDT Sun Oct 31 2021 This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Rain exits the region, however some localized flooding continues early. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 31, 10:36 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1036 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HEAVY RAIN 3 S WESTBROOK 43.63N 70.36W
10/31/2021 M4.00 INCH CUMBERLAND ME TRAINED SPOTTER
STORM TOTAL.
&&
TUBBSLocal storm report, Oct 31, 10:38 AM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1038 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM FLOOD 3 W CAMDEN 44.22N 69.13W
10/31/2021 KNOX ME TRAINED SPOTTER
WATER FLOWING OVER THE ROAD NEAR THE
INTERSECTION OF BARNESTOWN RD AND MOLYNEAUX
RD. WATER IS UP TO 2 FEET DEEP.
&&
TUBBSLocal storm report, Oct 31, 10:40 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1040 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM HEAVY RAIN DURHAM 43.13N 70.93W
10/31/2021 M2.36 INCH STRAFFORD NH TRAINED SPOTTER
&&
TUBBSLocal storm report, Oct 31, 10:41 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1041 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HEAVY RAIN 2 NNW ASHLAND 43.73N 71.64W
10/31/2021 M3.15 INCH GRAFTON NH TRAINED SPOTTER
&&
TUBBSLocal storm report, Oct 31, 11:10 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1110 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM HEAVY RAIN WEARE 43.10N 71.73W
10/31/2021 M2.24 INCH HILLSBOROUGH NH PUBLIC
&&
TUBBSLocal storm report, Oct 31, 11:18 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1118 AM EDT SUN OCT 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM HEAVY RAIN 2 NE SOUTH CHINA 44.42N 69.55W
10/31/2021 M2.60 INCH KENNEBEC ME TRAINED SPOTTER
&&
TUBBSThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 10:12 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Lincoln, Oxford, Sagadahoc, York | 6 hr |
| Oct 31, 12:30 AM EDT | Flash Flood Warning | GYX | Cumberland, York | 3 hr |
| Oct 31, 3:04 AM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 1 more | 5 hr |
| Oct 31, 3:12 AM EDT | Small Craft Advisory | GYX | 5 hr | |
| Oct 31, 4:02 AM EDT | Areal Flood Warning | GYX | Androscoggin, Cumberland, Oxford, York | 8 hr |
| Oct 31, 4:25 AM EDT | Areal Flood Warning | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 1 more | 8 hr |
| Oct 31, 4:44 AM EDT | Areal Flood Warning | GYX | Androscoggin, Cumberland, Lincoln, Sagadahoc | 7 hr |
| Oct 31, 5:03 AM EDT | River Flood Warning | GYX | Cumberland | 10 hr |
| Oct 31, 8:00 AM EDT | Gale Warning | GYX | 4 hr | |
| Oct 31, 8:05 AM EDT | Wind Advisory | GYX | Knox, Lincoln, Sagadahoc, Waldo | 3 hr |
| Oct 31, 9:34 AM EDT | River Flood Warning | GYX | Carroll | 12 hr |
| Oct 31, 12:11 PM EDT | River Flood Warning | GYX | Grafton | 3 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.